MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXPRESS SD RENAL/BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EXPRESS SD RENAL/BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number 20188
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/30/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that stent dislodgment occurred.The 100% stenosed target lesion was located in the mildly tortuous and severely calcified iliac vessel.A 6.0mm x 18mm x 150cm express sd renal/biliary stent was advanced to treat the lesion.However, upon inserting the device, the stent came off the balloon and became stuck in the patient's femoral artery.The physician attempted to pull the stent out with a different balloon but was unsuccessful.The or team was then called to perform a cutdown to remove the stent.No further patient complications were reported and the patient was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of 55cm of the distal shaft, hypotube, stent, balloon and tip of an express sd catheter.The proximal end of the hypotube and hub were not returned.The balloon is loosely folded.The hypotube, outer shaft, inner shaft, balloon, stent and tip were visually and microscopically examined.The hypotube is separated 55cm from the distal tip.There are numerous hypotube and shaft kinks.The stent is pushed proximally on the shaft and is severely damaged.The tip is damaged.Inspection of the remainder of the device and stent presented no other damage or irregularities.
 
Event or Problem Description

Brand Name
EXPRESS SD RENAL/BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9198747
Report Number2134265-2019-12457
Device Sequence Number3031198
Product Code NIN
UDI-Device Identifier08714729484844
UDI-Public08714729484844
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K152607
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/09/2021
Device Model Number20188
Device Catalogue Number20188
Device Lot Number0022354965
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2019
Initial Date Received by Manufacturer 10/02/2019
Supplement Date Received by Manufacturer11/04/2019
Initial Report FDA Received Date10/16/2019
Supplement Report FDA Received Date11/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR